O. Avila-Pozos, A. Klarbring and A. B. Movchan. Asymptotic model of orthotropic highly inhomogeneous layered structure. Mechanics of Materials Volume 31, Issue 2, February 1999, Pages 101-116
An asymptotic model is proposed for analysis of anisotropic adhesive joints. Two layers of orthotropic material are connected by a thin and soft adhesive: effectively the layer of adhesive can be described as a surface of discontinuity for the longitudinal displacement. The asymptotic method enables us to derive differential equations that contain a description of the displacement jump across the adhesive. Numerical results are presented and comparison with a traditional strength-of-material approach is given.